MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SELECT-A-FLOW* VARIABLE RATE CONTROLLER, 400 ML; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SELECT-A-FLOW* VARIABLE RATE CONTROLLER, 400 ML; ELASTOMERIC - SAF
Model Number P400X2-14
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202775578, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 21-feb-2018, has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Halyard received a single report that referenced three different incidences, which were associated with separate units, involving three events.This is the first of three reports.Refer to 2026095-2018-00009 for the second event.Refer to 2026095-2018-00010 for the third event.Fill volume: 400 ml.Flow rate: 6ml/hr.Procedure: bilateral total knee amputation (tka).Cathplace: bilateral medial thighs.Start time: (b)(6) 2018 at 1455.Stop time: (b)(6) 2018 at 1120.It was reported the device was expected to be 66.67-hours however the pump's therapy only lasted approximately 50-hours.The patient received continuous nerve block at the bilateral continuous adductor canal.There was no reported injury.The patient condition was noted to be "doing fine." there was no additional information provided.
 
Additional Manufacturer Narrative
One sample device was received.The pump was received partially full.After opening the pinch clamp infusion was observed at all selectable rates.The tubing was cut below the blue connector to drain the pump.A male and female luer were used with cyclohexanone to bond the tubing back together.A baxa repeater was used to refill the pump with 400ml of 0.9% saline.Flow accuracy testing was performed with the saf set to 6ml/hr.The pump was allowed to infuse for 50-hours and had a flow rate of 4.17ml/hr which was below specification with a +/-20% tolerance.Pressure pot testing was performed on the flow control tubing (selected-a-flow unit) flow rates 2, 4, 8 and 14ml/hr.The saf unit was detached from the pump and hooked onto a pressure gauge and the filter was removed from the tubing.The average bladder pressure used was 7.52psi.Flow rate 2ml/hr yielded a rate of 1.92ml/hr which was within specification with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 3.23ml/hr, which was within specification with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 7.31ml/hr, which was within specification with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 12.05ml/hr, which was within specification with a +/- 20% tolerance.The investigation summary concluded that a fast flow was not observed on the returned pump.The pumps was received partially full and infused at all selectable rates.After the pump was drained a baxa repeater pump was used to refill the pump with 400ml of 0.9% saline each.Flow accuracy testing was performed for 50 hours with the pump's saf¿s set to 6ml/hr.The pump had a flow rate below specification with a +/-20% tolerance.This may be attributed to the pump being filled more than once and losing some elasticity.Pressure pot testing without the filter and all tested rates for the pump met specification with a +/- 20% tolerance.No root cause was identified.All information reasonably known as of (b)(6) 2018, has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7289868
Report Number2026095-2018-00008
Device Sequence Number11331239
Product Code MEB
UDI-Device Identifier30680651136856
UDI-Public30680651136856
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2020
Device Model NumberP400X2-14
Device Catalogue Number101368505
Device Lot Number0202775578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date05/22/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2 % ROPIVACAINE
Patient Age47 YR
Patient Weight126